Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 207, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 23, 2004, 8:28 PM CST for Lavaca County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 8:28 PM CST (02:28 UTC)
- Expired
- Nov 23, 2004, 9:15 PM CST
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 2:00 PM CST | Tornado Watch | SPC | 7 hr |
| Nov 23, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Nov 23, 7:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 240228
SVREWX
TXC285-240315-
/X.NEW.KEWX.SV.W.0039.041124T0228Z-041124T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LAVACA
* UNTIL 915 PM CST
* AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF HALLETTSVILLE...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE EZZELL AND SUBLIME.
LAT...LON 2942 9719 2912 9692 2934 9661 2961 9687
2961 9715
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 3:15 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 23, 3:15 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CST TUE NOV 23 2004 .UPDATE... CONVECTION TO THE WEST BECOMING MORE ORGANIZED AND WITH THE SVR WATCH JUST ISSUED HAVE DECIDED TO EXTEND THE FFA THRU 9 PM FOR SAME AREA. && .PREV DISCUSSION... UPR LOW KICKING NE ACRS W TX THIS AFTN WITH ASSOCIATED CDFNT PUSHING INTO THE HILL COUNTRY. TWO AREAS OF CONVECTION THIS AFTN... ONE WAS ELEVATED ASSOCIATED WITH THE UPR LOW IN W TX AND EXPECT SOME OF THIS TO SKIRT THE NW COUNTIES THIS EVENING. THE OTHER AREA THE SVR LINE SLOWLY EXITING THE ERN COUNTIES ALONG A PRE-FRONTAL TROF. A DRY PUNCH OF SWLY WINDS AT THE LOW-MID LEVELS...LIKELY CAPPING CONVECTION OVER THE SWRN CWA THIS AFTN. AM STILL CONCERNED WITH HEATING OVER THE HILL COUNTRY AND UPR COLD POOL WHERE THERE COULD BE SCT REDEVELOPMENT WITH THE CDFNT OVER THE NEXT FEW HOURS AND CONTG ACRS THE NE/ERN CWA THIS EVENING WITH A THREAT OF LARGE HAIL. WILL LEAVE FFA AS IS AND EXPIRE WITH A PRE-1ST PERIOD TO INCLUDE TWO HOURS OF THE WATCH. WITH THE DEVELOPING SWLY LOW LEVEL FLOW AND LOWERING DEW PTS EXPECT FLASH FLOOD THREAT TO BE ON THE DECREASE AND VERY LOCALIZED AS STORMS WILL BE MOVG AT A GOOD CLIP. FORECAST OF CLEARING/COLDER FOR THE REMAINDER OF THE WEEK WITH A PSBL FREEZE BY THANKSGIVING MORNING IN LOW SPOTS OVER THE HILL COUNTRY. A DRY RE-ENFORCING CDFNT EARLY SATURDAY...THEN RETURNING MOISTURE SUNDAY NIGHT WITH INCREASING POPS MON/TUE AS ANOTHER LOW DIGS INTO THE SW CONUS...WHILE A CDFNT DROPS SWD INTO THE AREA WITH OVERRUNNING CLOUDS/PCPN AHEAD OF THE LOW. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THRU 9 PM THIS EVENING EASTERN HILL COUNTRY AND SOUTH CENTRAL TX. TOR WATCH 885 THRU 9 PM FOR LAVACA AND FAYETTE COUNTIES. SVR WATCH 886 THRU 8 PM FOR MUCH OF HILL COUNTRY AND SOUTH CENTRAL. && 01/03
Hazardous weather outlook, Nov 23, 6:00 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 PM CST TUE NOV 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 9 PM FOR MOST OF THE CENTRAL AND EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM FOR MOST OF THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST ACROSS THE REGION. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH POSSIBLE SEVERE WEATHER IN THE FORM OF HAIL...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Nov 23, 7:05 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD HUTTO 30.55N 97.54W
11/23/2004 WILLIAMSON TX AMATEUR RADIO
0630 PM HAIL 3 W GEORGETOWN 30.65N 97.74W
11/23/2004 2.50 INCH WILLIAMSON TX AMATEUR RADIO
TENNIS BALL SIZED HAIL IN SUN CITY.
&&
MCSSpecial weather statement, Nov 23, 7:15 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CST TUE NOV 23 2004 TXZ173-191>194-205>209-220>225-240230- ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES- GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON- 715 PM CST TUE NOV 23 2004 AT 715 PM...STRONG THUNDERSTORMS ARE MOVING ACROSS THE REGION PRODUCING GUSTY OUTFLOW WINDS. THESE WINDS WILL BE MOVING EAST ACROSS THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS...EAST OF INTERSTATE 35...PRODUCING WINDS RANGING FROM 40 TO 50 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING INTO CROSS WINDS.
Local storm report, Nov 23, 7:40 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL KENEDY 28.82N 97.85W
11/23/2004 1.75 INCH KARNES TX LAW ENFORCEMENT
0737 PM HAIL KARNES CITY 28.89N 97.90W
11/23/2004 1.75 INCH KARNES TX LAW ENFORCEMENT
&&
MSSpecial weather statement, Nov 23, 8:00 PM CST, 28 minutes before
TXZ171>173-186>194-204>209-219>225-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CST TUE NOV 23 2004 ...A FLASH FLOOD WARNING IS IN EFFECT FOR BURNET AND WILLIAMSON COUNTIES UNTIL 915 PM... ...A FLASH FLOOD WARNING IS IN EFFECT FOR KARNES COUNTY UNTIL 1015 PM... ...A FLASH FLOOD WARNING IS IN EFFECT FOR DEWITT COUNTY UNTIL 1045 PM... ...A TORNADO WARNING IS IN EFFECT FOR KARNES COUNTY UNTIL 815 PM... ...A TORNADO WARNING IS IN EFFECT FOR DEWITT COUNTY UNTIL 830 PM... ...THE TORNADO WARNING THAT WAS IN EFFECT FOR ATASCOSA COUNTY UNTIL 800 PM HAS BEEN CANCELLED... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 800 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED INCLUDING HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
Special weather statement, Nov 23, 8:00 PM CST, 28 minutes before
TXZ171>173-186>194-204>209-219>225-240300- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CST TUE NOV 23 2004 ...A FLASH FLOOD WARNING IS IN EFFECT FOR BURNET AND WILLIAMSON COUNTIES UNTIL 915 PM... ...A FLASH FLOOD WARNING IS IN EFFECT FOR KARNES COUNTY UNTIL 1015 PM... ...A FLASH FLOOD WARNING IS IN EFFECT FOR DEWITT COUNTY UNTIL 1045 PM... ...A TORNADO WARNING IS IN EFFECT FOR KARNES COUNTY UNTIL 815 PM... ...A TORNADO WARNING IS IN EFFECT FOR DEWITT COUNTY UNTIL 830 PM... ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR LEE AND FAYETTE COUNTIES UNTIL 900 PM... ...THE TORNADO WARNING THAT WAS IN EFFECT FOR ATASCOSA COUNTY UNTIL 800 PM HAS BEEN CANCELLED... ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE HILL COUNTY AND SOUTH CENTRAL TEXAS... ...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 900 PM FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY... AT 800 PM...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EAST. HEAVY RAINFALL AND SEVERE STORMS CAN BE EXPECTED INCLUDING HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
Local storm report, Nov 23, 8:11 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM TORNADO KENEDY 28.82N 97.85W
11/23/2004 KARNES TX LAW ENFORCEMENT
A BRIEF TOUCHDOWN NEAR KENEDY
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:05 PM CST | Tornado Warning | EWX | Atascosa | 55 min |
| Nov 23, 6:07 PM CST | Tornado Warning | EWX | Williamson | 53 min |
| Nov 23, 6:10 PM CST | Tornado Warning | EWX | Frio | 65 min |
| Nov 23, 6:12 PM CST | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Nov 23, 6:40 PM CST | Tornado Warning | EWX | Wilson | 65 min |
| Nov 23, 6:55 PM CST | Tornado Warning | EWX | Atascosa | 65 min |
| Nov 23, 7:08 PM CST | Tornado Warning | EWX | Karnes | 67 min |
| Nov 23, 7:13 PM CST | Flash Flood Warning | EWX | Karnes | 3 hr |
| Nov 23, 7:33 PM CST | Tornado Warning | EWX | DeWitt | 57 min |
| Nov 23, 7:45 PM CST | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Nov 23, 8:01 PM CST | Severe Thunderstorm Warning | EWX | Fayette, Lee | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.